Louisiana, 2015Heavy Rain in Louisiana, May 19, 2015
May 19, 2015 · NWS LCH · 1 event in 1 county or zone
A teenage boy was playing in flood waters in South Central Louisiana when he was sucked into a drain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A teenage boy was playing in flood waters in South Central Louisiana when he was sucked into a drain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 19, 1:40 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, May 19, 1:40 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT TUE MAY 19 2015
.DISCUSSION...
WEAK REMNANT BOUNDARY ACROSS COASTAL SE TX/LA SERVING FOR FOCUS OF
ISO/SCT SHRA/TSRA THIS AFTERNOON. WITH THE PREDOMINATE SE FLOW
OFF THE GULF...THIS BOUNDARY AND ASSOCIATED SHRA/TSRA WILL MOVE
INLAND FOR THE REMAINDER OF THE AFTERNOON...DIMINISHING DURING THE
EVENING HOURS. FOR THIS...WILL CONTINUE 30% THIS AFTERNOON AND 20%
THIS EVENING.
FOR WED INTO MEMORIAL DAY WEEKEND...NOT MUCH CHANGE. OUR AREA WILL BE
ALONG THE NORTHERN EDGE OF THE MID/UPPER RIDGE ACROSS THE GULF.
INTERMITTENT UPPER LEVEL DISTURBANCES IN THE SW FLOW WILL KEEP AT
LEAST A CHANCE OF AFTERNOON SHRA/TSRA.
BY MON & TUE...THE UPPER LEVEL TROF ACROSS THE WESTERN U.S. WILL
FINALLY MOVE FAR ENOUGH EAST TO PROVIDE INCREASED LIFT. THIS
COUPLED WITH THE ALREADY ABUNDANT MOISTURE WILL YIELD BETTER
COVERAGE OF SHRA/TSRA DURING THIS PERIOD. TEMPS THROUGH THE
PERIOD WILL STAY AT OR SLIGHTLY ABOVE NORMAL...ESPECIALLY FOR MIN
TEMPS.
&&
.MARINE...
S TO SE WINDS 10-15 KTS WITH SEAS 2-3 FT FLOW WILL CONTINUE
ACROSS THE COASTAL WATERS. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EXPECTED THROUGH MEMORIAL DAY WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 86 70 83 / 20 20 10 40
LCH 74 86 73 85 / 20 20 10 40
LFT 72 86 72 86 / 20 20 10 40
BPT 74 85 73 85 / 20 10 10 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
PUBLIC...08
Hazardous weather outlook, May 19, 4:33 AM CST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CDT TUE MAY 19 2015
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
201045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
533 AM CDT TUE MAY 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
PATCHY FOG EARLY THIS MORNING WILL REDUCE VISIBILITIES TO BETWEEN 1
AND 3 MILES...AND OCCASIONALLY LESS THAN ONE MILE. FOG WILL LIFT
BY MID-MORNING.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH
DAYTIME HEATING. COVERAGE WILL BE HIGHEST NORTH OF I-10. SEVERE
WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND
VERY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A DAILY CHANCE FOR SHOWERS OR THUNDERSTORMS IS EXPECTED.
THROUGH SATURDAY...COVERAGE WILL BE WIDELY SCATTERED TO
SCATTERED...DRIVEN PRIMARILY BY SURFACE BOUNDARY INTERACTIONS.
SUNDAY AND MONDAY...COVERAGE IS EXPECTED TO BE A LITTLE GREATER
AS UPPER LEVEL DISTURBANCES BEGIN TO IMPACT THE AREA.
ORGANIZED SEVERE STORMS ARE NOT EXPECTED BUT A FEW STRONGER STORMS
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD
TO GROUND LIGHTNING AND GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ430-432-435-450-452-455-470-472-475-201045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
533 AM CDT TUE MAY 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LIGHT TO MODERATE SOUTHEAST WINDS WILL CONTINUE. ISOLATED TO
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY
WITH LOCALLY HIGHER WINDS AND SEAS...OCCASIONAL CLOUD TO WATER
LIGHTNING AND HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
24
In the hours before
Special weather statement, May 19, 1:53 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
253 PM CDT TUE MAY 19 2015
LAZ044-045-053-192015-
LAFAYETTE-IBERIA-UPPER ST. MARTIN-
253 PM CDT TUE MAY 19 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN IBERIA...WEST
CENTRAL ST. MARTIN AND SOUTHEASTERN LAFAYETTE PARISHES...
AT 251 PM CDT...A STRONG THUNDERSTORM WAS OVER LOREAUVILLE...OR NEAR
ST. MARTINVILLE...MOVING NORTHWEST AT 8 MPH. THIS STORM WILL PRODUCE
CLOUD TO GROUND LIGHTNING ALONG WITH GUSTY WINDS AND VERY HEAVY
RAINFALL.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...CATAHOULA...BREAUX BRIDGE...ST.
MARTINVILLE...JEANERETTE...LOREAUVILLE...COTEAU...ACADIANA REGIONAL
AIRPORT...CADE...LYDIA...LAKE FAUSSE POINTE AND PARKS.
LAT...LON 3008 9155 2987 9170 3004 9197 3034 9183
TIME...MOT...LOC 1951Z 148DEG 26KT 3008 9176
K. KUYPER
Special weather statement, May 19, 1:59 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
259 PM CDT TUE MAY 19 2015
LAZ041>043-052-074-192030-
EAST CAMERON-CALCASIEU-ACADIA-VERMILION-JEFFERSON DAVIS-
259 PM CDT TUE MAY 19 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALCASIEU...
NORTHEASTERN CAMERON...SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN
VERMILION AND SOUTHWESTERN ACADIA PARISHES...
AT 256 PM CDT...A STRONG THUNDERSTORM WAS NEAR THORNWELL...OR NEAR
LAKE ARTHUR...MOVING NORTHWEST AT 15 MPH. THIS THUNDERSTORM IS
PRODUCING NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...AND WILL
PRODUCE GUSTY WINDS ALONG WITH BRIEF HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
JENNINGS...WELSH...LAKE ARTHUR...HAYES...KLONDIKE...THORNWELL...
LOWRY...BELL CITY AND ROANOKE.
LAT...LON 3014 9304 3035 9272 3001 9250 2987 9277
TIME...MOT...LOC 1956Z 148DEG 26KT 3013 9275
K. KUYPER
Heavy Rain, Iberia
- When
- May 19, 2:55 PM CST to 3:00 PM CST
- Where
- Iberia County, 0.43 mi SSW of Loreauville
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 30.044, -91.733
A Loreauville teen was playing in a flooded yard when he fell and was sucked into drain pipe. The teen was recovered 90 minutes later.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 19 to 20, 20152 deaths · $302,000 · EF0 · 52 events
- Flash Flooding and Flooding in Oklahoma, May 19 to 21, 20151 death · $282,000 · 65 kt wind · 16 events
- Tornadoes and Flash Flooding in Texas, May 19 to 20, 2015$500,000 · EF0 · 14 events
- Flooding in Texas, May 19 to 30, 2015$600,000 · 4 events
- Damaging Winds and Lightning Strikes in Connecticut, May 19, 2015$105,000 · 50 kt wind · 6 events
- Tornadoes and Hail in Texas, May 19, 2015$40,000 · EF0 · 16 events
- Damaging Wind in Texas, May 19, 2015$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Georgia, May 19, 2015$13,000 · 1 in hail · 6 events
- Damaging Wind in Massachusetts, May 19, 2015$15,000 · 50 kt wind · 1 event
- Tornado in Texas, May 19, 20151 injured · $10,000 · EF0 · 1 event
- Damaging Winds in Massachusetts, May 19, 201550 kt wind · 7 events
- Hail and Damaging Winds in Florida, May 19, 2015$5,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574253.